MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH EXETER V40 STEM 37.5MM NO 1; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH EXETER V40 STEM 37.5MM NO 1; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 0580-1-371
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Unspecified Infection (1930); Injury (2348)
Date of Event 02/14/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The following devices were also listed in this report: v40 cocr lfit head 36mm/+10;cat#6260-9-136; lot#dm10rm.Trident shell; cat# 502-11-52e; lot id# 66215004.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Exeter trident implants removed due to pt infection.Exeter cement in cement revision stem & lfit femoral head implanted.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Additional information: h4 manufacturing date 08-dec-2017 reported event an event regarding infection involving an exeter stem was reported.The event was not confirmed.Method & results -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-medical records received and evaluation: no medical records were received for review with a clinical consultant.-product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.-complaint history review: there have been no other similar events for the lot or sterile lot referenced.Conclusions: the exact cause of the event could not be determined because insufficient information was provided.Further information such as return of the device, pathology reports, pre- and post-operative x-rays and the primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
EXETER V40 STEM 37.5MM NO 1
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8420387
Report Number0002249697-2019-01319
Device Sequence Number10822861
Product Code JDI
UDI-Device Identifier04546540153258
UDI-Public04546540153258
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K173499
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0580-1-371
Device Lot NumberG7245282
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/14/2019
Supplement Date Received by Manufacturer07/04/2019
Initial Report FDA Received Date03/14/2019
Supplement Report FDA Received Date07/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age60 YR